Alert archive / Michigan / Beach Hazards Statements in 2023
Beach Hazards Statement 5, NWS Detroit, MI
NWS Detroit, MI issued this beach hazards statement at Aug 8, 2023, 8:45 AM EDT for Huron County, Sanilac County, Michigan. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2023, 8:45 AM EDT (12:45 UTC)
- Expired
- Aug 8, 2023, 2:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Detroit, MI
Counties Huron County, MI, Sanilac County, MI
The radar
The Detroit radar (KDTX), 123 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 0.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
049 WHUS43 KDTX 081245 CFWDTX Coastal Hazard Message National Weather Service Detroit/Pontiac MI 845 AM EDT Tue Aug 8 2023 MIZ049-055-081800- /O.NEW.KDTX.BH.S.0005.230808T1245Z-230808T1800Z/ Huron-Sanilac- 845 AM EDT Tue Aug 8 2023 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...High swim risk from high wave action and strong current. Dangerous swimming conditions expected. * WHERE...Huron and Sanilac Counties. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
1 follow-up statement
553 WHUS43 KDTX 081755 CFWDTX Coastal Hazard Message National Weather Service Detroit/Pontiac MI 155 PM EDT Tue Aug 8 2023 MIZ049-055-081900- /O.EXP.KDTX.BH.S.0005.000000T0000Z-230808T1800Z/ Huron-Sanilac- 155 PM EDT Tue Aug 8 2023 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 2 PM EDT THIS AFTERNOON... Waves have subsided below 4 feet. Therefore, the Beach Hazard Statement will be allowed to expire. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 8, 5:31 AM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 8, 5:31 AM EDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
531 AM EDT Tue Aug 8 2023
.AVIATION...
Clear-mostly clear skies to start the day will give way to sct-bkn
CU field by early afternoon, with cloud bases in the 5000-6000 foot
range. Probably going to be just enough buildup of instability and
low level convergence to touch off isolated-widely scattered
showers, with even isolated thunderstorms possible. Have elected to
carry prob30 from 21-24z for showers across the southern taf sites.
Probability for thunder is too low to include, as very dry mid
levels lead to significant entrainment and there seems to be a
pretty good cap/warm layer around 15 kft layer.
Low level westerly flow today, reaching at least 10 knots sustained
with an isolated gust to 20 knots for short period in early
afternoon. Winds to become very light this evening and overnight
under mostly clear skies.
.DTW THRESHOLD PROBABILITIES...
* Medium for ceilings below 5000 feet this afternoon.
* Very low for thunderstorms late this afternoon.
&&
.PREV DISCUSSION...
Issued at 335 AM EDT Tue Aug 8 2023
DISCUSSION...
Lower amplitude west-northwest flow entrenched locally in the short
term, as the larger scale upper height field builds in the wake of
yesterday's pesky mid level troughing. High degree of insolation
early, before diurnal steepening of lapse rates and sufficient
boundary layer moisture quality support a more expansive coverage of
cu for the afternoon. A well mixed profile will contribute some
gustiness from the west at times /20 to 25 mph/, with highs edging
upward back into the lower 80s most locations outside of the eastern
thumb. Water vapor analysis reveals severals minor perturbations
embedded within the mean flow now fixated across WI/MN. Infusion of
some weak ascent as this energy transits the region will attempt to
capitalize on a weakly unstable thermodynamic profile, maintaining
potential for a lower coverage of showers/isolated thunder to emerge
mid afternoon into the evening hours. Longevity and vigor of any
prospective development will remain compromised by meager wind
magnitude with depth and general stability held in the mid levels.
Period of warm air advection emerges Wednesday and Wednesday night
as upstream height falls prompt a shift in low level flow to
southwesterly. This will edge temperatures above average for the
daylight hours. Weak signal emerges again for the possibility of a
few isolated showers/thunder to manifest during peak heating, as
projected highs near the convective temperature. Tangible forced
ascent to engage the underlying steep lapse rate environment still
difficult to identify, but an introductory precip mention may prove
necessary if incoming hi res model output lend greater confidence.
Greater mid level moisture advection will materialize immediately
downstream of an inbound deeper wave ejecting across the central
conus. While trajectory of the main vort max and associated main
axis of moisture transport may ultimately remain across the Ohio
valley, potential exists for a period of moist isentropic ascent to
develop locally Wednesday night into early Thursday. This would
occur just ahead of height falls associated with a northern stream
wave glancing across the northern great lakes, with the effective
trailing cold front then sweeping this moisture east of the area by
late Thursday. This offers a solid window for shower and
thunderstorm development within an increasingly unstable mid level
environment with improving moisture quality and a larger scale
contribution toward upward vertical motion. Still a complex and
muddled picture at the smaller scale in defining the detail, with
upstream convective evolution and propagation likely a large
contributing factor. Standard warm season precipitation opportunity
held at chance range both Wednesday night and Thursday at this
stage. Increasing amplitude to the northern stream system as it
ejects eastward will offer a meaningful period of dry air advection
Thursday night into Friday, as transient high pressure slides
through. Attention then turns to behavior of the next deeper mid
level wave set to arrive Friday night/Saturday. Better wind
magnitude tied to this feature could present a more active/stronger
convective episode depending on timing and the effective
instability.
MARINE...
The low pressure system is slowly moving away from the eastern Great
Lakes today. In its wake remains a strong pressure gradient driving
north/northwesterly winds of 15-20 knots with gusts of 20-25 knots.
The pressure gradient is expected to weaken as this system continues
to track northeastward. This will cause the winds and waves to
decrease throughout the day tomorrow and the Small Craft Advisories
should be allowed to expire by the early afternoon. Mid level
ridging and subsidence will bring high pressure across the region by
tomorrow afternoon and evening. Winds will then decrease to 10-15
knots out of the west/northwest with a chance for scattered showers
and thunderstorms, mainly from Lake Erie north through the St. Clair
River. Relatively quiet marine conditions will persist through
Wednesday, before an increased chance of precipitation along with
stronger winds and waves arrive Wednesday night into Thursday.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...None.
Lake Huron...Small Craft Advisory until 11 AM EDT this morning for LHZ421-422-
441.
Small Craft Advisory until 2 PM EDT this afternoon for LHZ442-443.
Lake St Clair...None.
Michigan waters of Lake Erie...None.
&&
AVIATION.....SF
DISCUSSION...MR
MARINE.......AI/AA
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Aug 8, 3:45 AM EDT, 5 hours before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 345 AM EDT Tue Aug 8 2023 MIZ047>049-053>055-060>063-068>070-075-076-082-083-090745- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 345 AM EDT Tue Aug 8 2023 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight An isolated non-severe thunderstorm is possible today, capable of producing a brief period of heavier rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance of thunderstorms Wednesday night into Thursday and again Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-090745- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 345 AM EDT Tue Aug 8 2023 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight A small craft advisory is in effect today for Saginaw Bay and the nearshore waters of southern Lake Huron. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms Wednesday night into Thursday and again Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. MR
Nearby
Beach Hazards Statements in Michigan, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.